Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 88, NWS Sioux Falls, SD

June 13, 2000Brookings County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 13, 2000, 2:09 AM CDT for Brookings County, South Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2000, 2:09 AM CDT (07:09 UTC)
Expired
Jun 13, 2000, 2:45 AM CDT
In force
36 min
Issued by
NWS Sioux Falls, SD
Area
Whole counties

County Brookings County, SD

The radar

The Sioux Falls radar (KFSD), 87 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 11:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 130709
SVRFSD
SDC011-130745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
209 AM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA

* UNTIL 245 AM CDT

* AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF SINAI...OR ABOUT 14 MILES
  NORTH OF MADISON...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VOLGA AROUND 225 AM CDT
  BRUCE AROUND 240 AM CDT

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SIOUX FALLS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:35 PM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jun 12, 8:35 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT MON JUN 12 2000

IR STLT PIX LIGHTING UP LIKE A CHRISTMAS TREE FROM NWRN MN THROUGH
WRN SD AND CNTRL NE. NOT MUCH EWD MOVMT TO THESE STORMS THOUGH...SO
IT LOOKS LIKE THE PREV FCST IS GOING TO WORK OUT VERY WELL. FIRST PD
MINS LOOK GOOD BASED ON CRNT DWPTS...AND WIND FCST LOOKS GOOD. WL
SEND OUT UPDATED ZFP BY 9 PM TO# CLEAN UP SOME OF THE WORDING...BUT
NO CHGS ATTM TO THE GUTS OF THE PREV FCST.

.FSD...NONE
GILLISPIE

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:15 AM CDTSevere Thunderstorm WarningFSDMcCook30 min
Jun 13, 1:38 AM CDTSevere Thunderstorm WarningFSDLake, Minnehaha37 min
Jun 13, 3:40 PM CDTFlash Flood WarningFSDUnion2 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.